Texas, 2015Lightning Strike in Texas, August 30, 2015
August 30, 2015 · NWS FWD · 1 event in 1 county or zone
A 10-year-old girl was struck by lightning in Holland (Bell County) while playing under a tree.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 10-year-old girl was struck by lightning in Holland (Bell County) while playing under a tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 30, 1:47 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 30, 1:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT SUN AUG 30 2015
.DISCUSSION...
A BROAD LONGWAVE MID-LEVEL TROUGH EXTENDED FROM THE SOUTHERN
PLAINS THROUGH THE MISSISSIPPI...TENNESSEE AND OHIO VALLEYS TODAY
WITH A POSITIVE TILTED RIDGE ANCHORED WEST OVER THE ROCKIES. A
MYRIAD OF SHORTWAVE DISTURBANCES WERE EMBEDDED WITHIN THE BROAD
LONGWAVE TROUGH...TWO OF WHICH OVER SOUTHWEST TX AND EASTERN OK
THAT MAY HAVE AN IMPACT ON NORTH TX SENSIBLE WEATHER. A SURFACE
TROUGH EXTENDED FROM SHERMAN...TO D/FW...TO NEAR COMANCHE WITH
HIGHER SURFACE DEW PTS YIELDING SBCAPE VALUES BETWEEN 1000-2000
J/KG TO THE EAST OF THIS FEATURE. TEMPERATURES CURRENTLY RANGED
FROM THE MID- UPPER 80S IN CENTRAL TEXAS WHERE A MID-HIGH CLOUD
CANOPY HAS LINGERED MOST OF THE DAY...TO THE LOWER-MID 90S NORTH
OF I-20 WHERE SUNSHINE HAS BEEN MORE ABUNDANT.
CHALLENGES ABOUND ONCE AGAIN TODAY REGARDING CONVECTIVE INITIATION
DUE TO THE MESOSCALE NATURE OF LIFTING MECHANISMS NOTED ABOVE.
NORTH AND CENTRAL TX REMAIN SANDWICHED BETWEEN THE SOUTHWEST TX
AND ERN OKLAHOMA SHORTWAVE WITH BOTH PROGRESSING SLOWLY SOUTH. IN
ADDITION...A DEFORMATION/FRONTOGENETICAL REGION ALOFT WAS NOTED ON
WATER VAPOR IMAGERY BETWEEN THESE TWO SHORTWAVES NORTH OF I-20.
I AM EXPECTING ISOLATED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON
BETWEEN I-30 AND THE RED RIVER TO THE EAST OF THE SURFACE TROUGH
WHERE HEATING HAS BEEN STRONG AND WHERE A THETA-E AXIS HAS SET UP.
FURTHER SOUTH OVER CENTRAL TEXAS...THE MAJORITY OF ACTIVITY WILL
REMAIN IN THE FORM OF LIGHT SHOWERS. ANY POCKET OF INSOLATION THAT
DOES OCCUR THIS AFTERNOON ACROSS CENTRAL TX MAY ALLOW FOR ISOLATED
THUNDERSTORM DEVELOPMENT.
THUNDERSTORMS THAT DO DEVELOP ACROSS THE NORTH AND NORTHEAST
COUNTIES COULD REACH STRONG LIMITS WITH GUSTY DOWNBURST WINDS...
FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. RAIN CHANCES SHOULD
CONTINUE PRIMARILY SOUTH OF I-20 FOR THE EVENING AS BETTER FORCING
WITH THE MID LEVEL FRONTOGENESIS SHIFTING SLOWLY SOUTH OF I-20.
AFTER SUNSET...STRONGER ISOLATED STORMS WILL LIKELY WEAKEN WITH
LOSS OF HEATING AND DIMINISHING INSTABILITY.
THE AREA OF MID-LEVEL DEFORMATION/FRONTOGENESIS SHIFTS SOUTH INTO
CENTRAL TEXAS ON MONDAY WITH MUCH THE CWA UNDER THE INFLUENCE OF
SUBSIDENCE AND DRIER AIR NORTH OF THIS FEATURE. THE SHORTWAVE
FURTHER NORTHEAST WILL REMAIN EAST OF PARIS AND PUT THAT PART OF
THE CWA WITHIN AN AREA OF SUBSIDENCE AS WELL. I HAVE LEFT THE
FORECAST DRY MONDAY AND MONDAY NIGHT WITH THIS IN MIND. THE
ARKLATEX SHORTWAVE WILL RETROGRADE WESTWARD TO NEAR THE I-35
CORRIDOR TUESDAY-THURSDAY AND WILL ADVERTISE DIURNAL CONVECTIVE
CHANCES EAST OF I-35 AND SOUTH OF I-20 WHERE DAILY SEABREEZE
BOUNDARIES MAY AIDE IN A FOCUS FOR LOW CONVECTIVE CHANCES.
THE MID-LEVEL TROUGH WILL SHIFT BACK TO THE EAST OF THE AREA
FRIDAY INTO NEXT WEEKEND...AS MID LEVEL SYSTEM DEEPENS AND
ORGANIZES OVER THE PACIFIC NORTHWEST. IN ADDITION...A POTENTIAL
OMEGA BLOCK PATTERN SETS UP OVER THE UPPER MIDWEST AND GREAT LAKES
AREA WHICH SHOULD KEEP NORTH TEXAS DRY AND SEASONABLE.
TEMPERATURES THROUGHOUT THE WEEK ARE EXPECTED TO REMAIN NEAR
SEASONAL NORMALS FOR EARLY SEPTEMBER.
05/
&&
.AVIATION...
/ISSUED 132 PM CDT SUN AUG 30 2015/
/18Z TAFS/
CONCERNS...AFTERNOON/EVENING THUNDERSTORMS.
METROPLEX...
SIGNIFICANTLY VEERED WINDS WILL NOT DIMINISH BOUNDARY LAYER
MOISTURE. AND WITH SUNSHINE THIS AFTERNOON...MLCAPE VALUES MAY
EXCEED 1000J/KG. THIS INSTABILITY WILL BE ESSENTIALLY UNCAPPED BY
LATE AFTERNOON...WHEN A FEW THUNDERSTORMS MAY DEVELOP. ALTHOUGH
THE OLD SURFACE FRONT IS WELL TO THE NORTHWEST...WINDS THIS
AFTERNOON WILL NOT BE STRONG ENOUGH TO OBLITERATE ALL THE RESIDUAL
OUTFLOW BOUNDARIES...WHICH MAY SERVE AS A FOCUS FOR INITIATION.
WITH WEAK SHEAR...THE ACTIVITY WILL BE DRIVEN PRIMARILY BY
SURFACE HEATING AND SHOULD DECAY AROUND SUNSET.
WACO...
SHOWERS HAVE BEEN SLOW TO DISSIPATE...AND LINGERING CLOUD COVER
WILL LIMIT SURFACE HEATING THIS AFTERNOON. HOWEVER...TEMPERATURES
ARE ALREADY IN THE 90S FROM CORSICANA TO MEXIA...SHOWING THAT
INCREASING INSTABILITY IS NOT FAR AWAY. WITH MID-LEVEL FORCING
REMAINING AT THE HEAT OF THE DAY...THUNDERSTORMS MAY DEVELOP
WITHIN CENTRAL TEXAS. THE ACTIVITY IS NOT EXPECTED TO BE
WIDESPREAD...AND WEAK STEERING FLOW WILL LIMIT THE AMOUNT OF AREA
INDIVIDUAL STORMS WILL COVER.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 96 76 93 75 / 10 0 0 5 5
WACO, TX 73 95 73 93 73 / 20 0 5 10 5
PARIS, TX 71 94 70 92 71 / 20 5 5 10 10
DENTON, TX 72 95 73 93 73 / 10 0 0 5 5
MCKINNEY, TX 72 95 73 92 73 / 10 0 0 5 5
DALLAS, TX 76 95 77 93 76 / 10 0 0 5 5
TERRELL, TX 71 94 72 92 72 / 20 5 5 10 10
CORSICANA, TX 74 95 74 92 74 / 20 5 5 20 10
TEMPLE, TX 71 97 72 92 71 / 30 5 5 20 10
MINERAL WELLS, TX 70 96 71 94 71 / 10 0 0 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/05
Hazardous weather outlook, Aug 30, 1:52 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
252 PM CDT SUN AUG 30 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
252 PM CDT SUN AUG 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
MUCH OF NORTH AND CENTRAL TEXAS...WITH THE BEST CHANCES SOUTH OF
THE I-20 CORRIDOR. SOME OF THE STORMS COULD BE STRONG WITH SMALL
HAIL AND WIND GUSTS IN EXCESS OF 50 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...TUESDAY THROUGH THURSDAY...SOUTHEAST OF A LINE
FROM TEMPLE/KILLEEN TO ATHENS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
25
In the hours before
Special weather statement, Aug 30, 1:57 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
257 PM CDT SUN AUG 30 2015
TXZ157-158-302045-
BELL TX-CORYELL TX-
257 PM CDT SUN AUG 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BELL AND
SOUTHEASTERN CORYELL COUNTIES UNTIL 345 PM CDT...
AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF FORT HOOD...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KILLEEN...COPPERAS COVE...HARKER HEIGHTS AND FORT HOOD.
LAT...LON 3099 9771 3117 9798 3134 9777 3127 9754
TIME...MOT...LOC 1957Z 033DEG 10KT 3123 9774
STALLEY
Lightning, Bell
- When
- August 30, 4:00 PM CST
- Where
- Bell County, 3.27 mi SSW of Wilson Vly
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.929, -97.397
A 10-year-old girl was struck by lightning on Landfill Road in Holland while playing under a tree. She was hospitalized for several days.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Missouri, August 30, 2015$300,000 · 8 events
- Damaging Winds and Heavy Rain in Arizona, August 30, 2015$61,000 · 65 kt wind · 6 events
- Damaging Winds in Arkansas, August 30 to 31, 2015$53,000 · 52 kt wind · 3 events
- Damaging Winds in Georgia, August 30, 2015$27,000 · 55 kt wind · 3 events
- Flooding and Damaging Wind in Florida, August 30, 2015$3,000 · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20155 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20155 events
- Damaging Winds in Montana, August 30, 201561 kt wind · 3 events
- High Surf in American Samoa, August 30 to 31, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 30, 20152 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 30, 20151 event
- Flood in Florida, August 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592411.